Amitriptyline Overdose: Symptoms And Treatment

Amitriptyline (Elavil) is a prescription medicine used to treat the symptoms of depression occurring with other mental/mood disorders (anxiety, agitation, or schizophrenia). Though Amitriptyline serves as an effective medication, it is not used as a first-line agent to treat the mentioned mental condition. This is due to its potential toxicity.

Elavil overdose occurs when someone takes more than the normal or recommended amount of the drug. It can be accidental or intentional. The symptoms may vary from one individual to another. Our infographic shows how taking large doses of this antidepressant can affect the body organs. As you can see, Amitriptyline toxicity can be serious and even fatal.

AddictionResource authors emphasize the importance of following the doctor’s instructions. They say that intoxication can also happen when Amitriptyline is mixed with alcohol, as it increases the concentration of the antidepressant. Taking such illegal drugs as marijuana or cocaine during therapy can cause a heart attack or partial or complete loss of muscle movement.

If you are taking herbal medicines, vitamins, or other medications, inform your doctor about it before getting a prescription. Amitriptyline alone can cause toxicity, and when it is combined with another medication, the result can be deadly.Amitriptyline Overdose
Infographic Source: https://addictionresource.com/drugs/amitriptyline/overdose/

Check Also

Residential Rehab for Recovery

Freedom Unleashed: Inpatient Rehab’s Tailored Recovery

Ready to break free from addiction and take control of your life? Crestview Recovery Center …

Leave a Reply

Your email address will not be published. Required fields are marked *